NWS New York, NY wrote its last area forecast discussion before the first event at Jul 11, 12:44 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 11, 12:44 PM EST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service New York NY
144 PM EDT Sat Jul 11 2020
.SYNOPSIS...
The remnants of Fay will continue to move up the Hudson River
Valley today, with a weak front cold approaching this afternoon
in its wake. A series of weak fronts will cross the area
through mid week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Made some minor adjustments to temperatures, dewpoints, and
clouds to better match observed trends.
Remnants of Fay track up the Hudson Valley today, while its
associated closed low shear into an approaching longwave
trough. Mean trough axis will continue to work towards the coast
today, while an embedded shortwave pivots into western and
Central NY late today.
Stratus and residual fog should burn off through late morning.
Then, a very warm and very humid day today, with partial
sunshine allowing temperatures to rise into to the mid to upper
80s most of the region, and upper 80s to around 90 for NE NJ/NYC
metro. Tds in the lower to mid 70s will lend to heat indices in
the mid 90s.
Approaching shortwave will provide trigger, and pre-frontal
trough, sea-breeze and outflow boundaries should provide foci
for scattered to numerous showers and thunderstorms across NE
New Jersey, NYC, Lower Hudson Valley, and SW CT this
afternoon/evening in a very moist, weak CIN, moderate to highly
unstable airmass with modest deep layer shear. This environment
will present a threat for isolated to scattered strong to severe
storms (multi-cell or even an isolated supercell), with
potential damaging wind gust and even large hail threat if high
instability is realized. In addition training thunderstorm
potential along N/S boundaries or outflow interactions presents
a threat for localized flash flooding. Layer precipitable water
is forecast to reach near 1.75 to 2 inches across the region
through the afternoon, so thunderstorms will be capable of
producing torrential downpours.
With the higher shear and instability, kept small hail and gusty
winds as well as heavy rain mention as those are going to be
probably the most common attributes of thunderstorms that
develop.
High surf of 4 to 7 ft and dangerous rip currents are expected
today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Mean troughing continues during this period, with shortwave energy
swinging through Saturday evening, and pre-frontal trough/cold front
pushing eastward. CAMS indicating convection should weaken fairly
rapidly this evening as the shortwave pivots NE with drier air
advecting in at midlevels and eastward moving convection
running into more stable marine layer E and NE of NYC metro.
Warm and slightly less humid air advects in the wake of the trough
tonight, with clearing conditions.
Mean troughing persists on Sunday, but a drier airmass advects
in wake of today's shortwave. Weak shortwave energy approaches
in the afternoon, but with a lack of distinct focus for
convection and mid-level capping in an otherwise only
marginally unstable environment, the prospects for
afternoon/evening convection look to be meager.
Deep mixing and plenty of sunshine should allow temps to rise in the
upper 80s to lower 90s areawide, potentially nearing 95 for NYC/NJ
metro. Dewpoints will have the opportunity to mix out into the
lower to mid 60s, which should keep heat indices near air
temps, generally lower 90s. So conditions at this point look to
fall below 2 days of 95 heat indices (heat advisory criteria)
at this time.
A high risk of rip currents continues for Atlantic Ocean beaches on
Sunday, with continued 5-6 ft swell at 8-9 sec period.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
The mean trough axis will remain fairly stationary near the
region through early next week as it is reinforced by a series
of shortwaves rotating through the Great Lakes into New
England. Decent agreement that by mid week this trough axis
finally lifts ne of the area, with heat ridging attempting to
build into the area for late week into the weekend.
This setup will have a deep S/SW flow across the region on Monday,
with a seasonably warm and humid day. Good signal for scattered
afternoon/evening thunderstorm activity Monday as trough axis
approaches the area in the afternoon, with a marginally unstable
and modestly sheared environment. Potential for a few strong
storms in this environment, but severe threat does not look
optimal.
Trough axis slides east Monday Night, with amplifying shortwave
trough sliding into the New England Tuesday. Drier airmass
works in for Tuesday, but vigorous shortwave may be trigger for
isolated diurnal convection off higher terrain, and then sinking
se into our region.
General agreement with the mean trough axis lifting northeast
of the region Wed, with building heights. If this plays out,
deep WSW flow will advect in the building heat across the
central US, with the hottest airmass of the season for late week
into the weekend. With the region lying on northern periphery
of this ridge and active westerlies across US/Canada border, and
potentially moderate to high instability to work with, an
occasional MCS or organized convective threat rolling through
the area is not out of the question during this period.
A moderate to high rip current risk will likely continue into
early next week.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A weak front will cross the region this afternoon.
MVFR ceilings and visibilities continue at KISP, KGON and KBDR
due to a persistent low cloud bank that is starting to erode.
Otherwise, generally VFR conditions expected this afternoon
outside of any showers and thunderstorms. This could allow for
a brief return of MVFR or lower conditions for all terminals.
TSRA already starting to develop across NYC terminals and are
expected to increase in coverage between about 19Z- 23Z,
particularly for NYC terminals and KHPN, KSWF.
Southerly flow through the day today, with gusts to 15-20 kt
during the afternoon. Any gusts should diminish this evening,
with winds shifting to the WSW overnight.
.OUTLOOK FOR 12Z SUNDAY THROUGH THURSDAY...
.Sunday and Monday...Continued chance mainly afternoon SHRA/TSRA,
with MVFR or lower conditions possible.
.Tuesday and Wednesday...VFR.
.Thursday...VFR with chance of afternoon SHRA/TSRA with MVFR or
lower conditions possible.
&&
.MARINE...
Winds have subsided below 25 kt on nearshore waters this
morning, but ocean seas will remain elevated today in a
southerly swell. Swells subside to 5-6 feet today, but remaining
steady through Sunday.
Winds are expected to remain below SCA criteria on all waters
through the middle of the week, although ocean seas will remain
elevated through at least Tuesday.
&&
.HYDROLOGY...
Scattered thunderstorm activity this aft/eve in a very moist and
unstable airmass over northeastern NJ, Lower Hudson Valley, SW
CT and NYC will present a localized urban and poor drainage flash
flooding threat. NE NJ river basins have FFG values as low as
1/2 inch in 1 hr, which presents a threat of flash flooding
along small streams and creeks in this area.
Otherwise, no significant widespread rain expected through Fri.
&&
.TIDES/COASTAL FLOODING...
Potential for beach flooding and beach erosion this afternoon during
the times of high tide.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is undergoing
its final stages of testing, and is operating at full power.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk through Sunday evening for NYZ075-080-
081-178-179.
High Surf Advisory until 9 PM EDT this evening for NYZ075-080-
081-178-179.
NJ...None.
MARINE...Small Craft Advisory until 8 AM EDT Monday for ANZ350-353-355.
&&
SYNOPSIS...NV
NEAR TERM...JM/NV
SHORT TERM...NV
LONG TERM...NV
AVIATION...DBR
MARINE...FEB/JM
HYDROLOGY...NV
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Jul 11, 3:29 AM EST, 10 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
429 AM EDT Sat Jul 11 2020
CTZ006>008-010>012-NYZ078-079-120830-
Northern New Haven-Northern Middlesex-Northern New London-
Southern New Haven-Southern Middlesex-Southern New London-
Northwestern Suffolk-Northeastern Suffolk-
429 AM EDT Sat Jul 11 2020
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ330-340-345-350-353-355-120830-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
429 AM EDT Sat Jul 11 2020
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ005-009-NJZ002-004-006-103>108-NYZ067>074-176-177-120830-
Northern Fairfield-Southern Fairfield-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northern Queens-Northern Nassau-
429 AM EDT Sat Jul 11 2020
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Today and tonight.
Scattered to numerous showers and thunderstorms are expected to
develop across the area this afternoon into evening. There is
potential for a few of these storms to become severe, with the
primary threats of damaging winds, one inch hail and localized flash
flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ075-178-120830-
Kings (Brooklyn)-Southern Queens-
429 AM EDT Sat Jul 11 2020
...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
High Surf Advisory.
Scattered showers and thunderstorms are expected to develop across
the area this afternoon into evening. There is potential for an
isolated storm to become severe, with the primary threats of
damaging winds, one inch hail and localized flash flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ080-081-179-120830-
Southwestern Suffolk-Southeastern Suffolk-Southern Nassau-
429 AM EDT Sat Jul 11 2020
...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
High Surf Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ335-338-120830-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
429 AM EDT Sat Jul 11 2020
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Scattered showers and thunderstorms are expected to develop across
the area this afternoon into evening. There is potential for an
isolated storm to become severe, with the primary threats of
damaging winds and large inch hail.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.